Estinyl Estradiol withdrawal causes bleeding?

Estinyl Estradiol withdrawal causes bleeding?

Joined: November 8th, 2011, 3:54 am

May 21st, 2012, 3:06 am #1

Hi all,
I'm doing natural cycles with Cooper; 39, diagnosed w/POF but having regular cycles of late w/Estinyl/Estrace/Prog. But this cycle, my E2 levels did not rise. I went to Estinyl 2x day- nothing. Then they said stop taking it all together (because I'm oversuppressed? What does that mean?). I started bleeding with cramps. Nurse said it is NOT my period, but the lining shedding from Estinyl withdrawal. I'm still bleeding 4 days later; I get more b/w on Monday. My right arm is one nasty bruise from all the poking. Anyone else every worry you'll be mistaken for a heroin addict? Cripes!

Advice sought:
1. What is oversuppression?
2. I've been trying natural w//Cooper for 6 months (tried trigger shots with previous doc for 3 months). Do you think it's time for another phone consult w/the doc? I've only talked to nurses since my initial visit with Check-- I'm out of town. Is it time for IUI or IVF?

Thanks!
Quote
Like
Share

Laura
Laura

May 21st, 2012, 4:26 pm #2

Ethinyl estradiol is not the same as estradiol, so even though it has the same effects (building up lining, helps to mature follies, etc) it will not show up in your b/w e2 level. if your e2 is not rising, that means that your body thinks there's already too much e2 so it won't mature follies and you won't ovulate. That is what they mean by over-suppressed (it is the active ingredient in BCP). Not sure about the bleeding part, though. Usually p4 withdrawl is what causes AF; maybe that's what she means by it not being AF? Are they going to give you pro-vera to give you a real AF soon?
Quote
Share

Joined: November 8th, 2011, 3:54 am

May 22nd, 2012, 4:24 pm #3

Thanks for that info. My E2 level started to rise a bit (32), so perhaps the cycle will progress normally. Will repeat b/w and have an u/s on Friday. They have never talked about Provera for me, perhaps b/c the HRT had normalized my cycle for 5 months (until this wonky one). Even though I've had a good follicle size during each of these months, I've had BFN.
Quote
Like
Share

AJ
AJ

May 22nd, 2012, 10:29 pm #4

If your E2 has started to rise, that's a good thing! I've done Estinyl for a few cycles and each time my E2 did eventually rise, I developed a follicle and ovulated. I always continued taking it until after O. Each cycle was different though, in respect to how long it took, dosage....my longest cycle I think I took it for over 40 days and i was up to 2 tablets/day. I know by then they usually stop and give Provera but my FSH was particularly stubborn that month and my E2 finally started rising so it was better to give it a shot and keep going than to quit and start over. Good luck to you!
Quote
Share